Alert archive / Arizona / Lake Wind Advisories in 2021

Lake Wind Advisory 6, NWS Las Vegas, NV

February 4, 2021Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this lake wind advisory at Feb 4, 2021, 2:32 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Feb 4, 2021, 9:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2021, 2:32 AM MST (09:32 UTC)
In effect from
Feb 4, 2021, 9:00 AM MST
Expired
Feb 4, 2021, 7:00 PM MST
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2021-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2021-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3070 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WWUS75 KVEF 040932
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
132 AM PST Thu Feb 4 2021

AZZ002-036-CAZ527-NVZ021-050200-
/O.NEW.KVEF.LW.Y.0006.210204T1600Z-210205T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin
132 AM PST Thu Feb 4 2021 /232 AM MST Thu Feb 4 2021/

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM PST /9 AM MST/ THIS
MORNING TO 6 PM PST /7 PM MST/ THIS EVENING...

* WHAT...North winds around 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Lake Mohave and Lake Havasu. 

* WHEN...From 8 AM PST /9 AM MST/ this morning to 6 PM PST /7 PM 
  MST/ this evening.

* IMPACTS...Strong winds and rough waves up to 2 feet on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
1 follow-up statement
614 
WWUS75 KVEF 050200
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
600 PM PST Thu Feb 4 2021

AZZ002-036-CAZ527-NVZ021-050300-
/O.EXP.KVEF.LW.Y.0006.000000T0000Z-210205T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin
600 PM PST Thu Feb 4 2021 /700 PM MST Thu Feb 4 2021/

...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS
EVENING...

Winds have decreased below advisory thresholds and the advisory
will be allowed to expire on time. However, north winds gusting up
to 25 mph will continue into the evening hours.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 3, 8:22 PM MST, 6 hours 10 minutes earlier.

Area forecast discussion, Feb 3, 8:22 PM MST, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
722 PM PST Wed Feb 3 2021

.SYNOPSIS...Windy weather will subside this evening as an area of
low pressure moves east. Gusty north winds will remain Thursday down
the Colorado River Valley. Temperatures will be a few degrees above
normal Wednesday and drop to a few degrees below normal on Thursday
and Friday before climbing through the weekend.
&&

.UPDATE...Gusts have died down across the region this evening, so
all Wind Advisories and Lake Wind Advisories have been allowed to
expire on time. As the cold front moves through the area, isolated
gusts from the north can be expected 20-25 mph, but this is not
expected to be persistent. Otherwise, temperatures will remain
slightly above-normal overnight and tomorrow. No changes made to the
forecast, as it looks to be in good shape.
&&

.PREVIOUS DISCUSSION...115 PM PST Wed Feb 3 2021/

.SHORT TERM...through Friday.

Winds have been increasing across the region ahead of a cold front
that will push through the region this afternoon and evening. Winds
have been particularly strong in the Eastern Sierra this morning
with a couple of sites reporting wind gusts around 80 mph. Oak Creek
topped out at 87 mph between 9-10 AM this morning. Luckily, there
have been no reports of any significant impacts from these winds and
have significantly diminished over the past couple of hours. Outside
of Inyo County, the strongest winds look to remain in a fairly tight
belt across northern San Bernardino, Clark, and Mohave counties.
Still expecting to see wind gusts between 40-45 mph. In Las Vegas,
strongest winds are expected to occur over the western half of the
valley this afternoon before diminishing this evening. Current Wind
Advisories look to be in good shape and no changes are needed.
Latest hires models are not showing any precip chances in the CWA as
everything looks to remain across White Pine Co. and western Utah.

The cold front will have moved through the entire CWA overnight with
northerly winds expected across the region. Although most areas will
continue to see some breezy conditions Thursday, those winds are
expected to remain in the 10-20 mph range. However, winds down the
Colorado River will be stronger with winds generally between 25-35
mph. At this point, this looks very borderline for a Lake Wind
Advisory, but will let the next shift take a look at things.
Temperatures are expected to drop about 10 degrees on Thursday and
remain below normal through Friday.

.LONG TERM...Saturday through Wednesday.

The region will be under a dry northwest flow through the weekend
and into next week. There are expected to be several weak shortwaves
riding along the flow, but none of the models are indicating any
precipitation and very little temperature fluctuations. The only real
impacts we may see would be with occasional gusty north winds down
the Colorado River Valley. Temperatures through the middle part of
the week are expected to be about 2-5 degrees above normal.
&&

.AVIATION...For McCarran...South to southwest winds gusting 20 to 30
knots will persist into this evening. A cold front will pass through
around 9 PM, with northerly winds behind it gusting up to 20 knots
through Thursday morning before subsiding and shifting to
northeasterly Thursday afternoon and evening. Much lighter winds are
expected Friday through Sunday. No operationally significant clouds
or weather expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...A cold front had pushed through much of the southern
Great Basin as of noon. Ahead of the front, over the Mojave Desert,
west to southwest winds were gusting 30 to 40 knots, while farther
north, north winds were gusting 25 to 35 knots. As the front pushes
through the Mojave Desert tonight, the northerly winds will
overspread the region. The strongest gusts Thursday will be 30 to 40
knots in the Colorado River Valley. Lighter winds are expected
Friday through Sunday. No operationally significant clouds or
weather expected.

UPDATE...Varian
DISCUSSION...Gorelow
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Lake Wind Advisories in Arizona, 2021Lake Wind Advisories in California, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.